Alert archive / Kansas / Special Weather Statements in 2011
Special Weather Statement, NWS Kansas City, MO
NWS Kansas City, MO issued this special weather statement at Jun 1, 2011, 6:13 PM CDT for Atchison County, Kansas. It was in force for 32 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 1, 2011, 6:13 PM CDT (23:13 UTC)
- Expired
- Jun 1, 2011, 6:45 PM CDT
- In force
- 32 min
- Issued by
- NWS Kansas City, MO
County Atchison County, KS
The radar
The Topeka radar (KTWX), 83 km from the middle of the area, began a volume at 23:13 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Topeka, KS (KTOP), launched 12:00Z, 11.2 hours before the alert went out and 57 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 2267 m above ground
- 0-6 km bulk shear
- 30 kt
- 0-1 km storm-relative helicity
- 120 m²/s²
- 0-3 km storm-relative helicity
- 121 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
154
WWUS83 KEAX 012313
SPSEAX
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
613 PM CDT WED JUN 1 2011
KSZ025-012345-
ATCHISON KS-
613 PM CDT WED JUN 1 2011
...SIGNIFICANT WEATHER ADVISORY FOR WESTERN ATCHISON COUNTY UNTIL 645
PM CDT...
AT 607 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM NEAR NETAWAKA...OR 22 MILES NORTHWEST OF
NORTONVILLE...MOVING EAST AT 25 MPH.
HAIL UP TO THE SIZE OF NICKELS AND WIND GUSTS UP TO 50 MPH ARE
EXPECTED WITH THIS STORM.
LOCATIONS NEAR THE PATH OF THIS STORM INCLUDE...
MUSCOTAH...EFFINGHAM AND ARRINGTON.
THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND
TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS... FOR ADDITIONAL
INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.
LAT...LON 3944 9557 3956 9558 3958 9557 3964 9557
3962 9530 3942 9536 3942 9557 3942 9558
TIME...MOT...LOC 2312Z 280DEG 32KT 3955 9564
$$
DEROCHEWhat forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Kansas City, MO wrote its last area forecast discussion before this special weather statement went out at Jun 1, 3:00 PM CDT, 3 hours 13 minutes earlier.
Area forecast discussion, Jun 1, 3:00 PM CDT, 3 hours 13 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO 300 PM CDT WED JUN 1 2011 .DISCUSSION... A WEAK WARM FRONT STRETCHING FROM MHK KANSAS SOUTHWEST TO SOUTHERN MISSOURI MARKS THE LEADING EDGE OF A HIGHLY UNSTABLE AIR MASS. STRONG THUNDERSTORMS WERE DEVELOPING ALONG THE LEADING EDGE OF THIS BOUNDARY. FOR THE MOST PART...THE STORMS HAVE BEEN BELOW SEVERE LIMITS DUE TO WEAK SHEAR. A FEW STORMS MAY PRODUCE MARGINALLY SEVERE HAIL AND DAMAGING WINDS...ESPECIALLY DUE TO THE PULSE NATURE OF THE CONVECTION. THE BOUNDARY WILL LIFT NORTHEAST THROUGH THE NIGHT WITH THE CONVECTION TO SLOWLY SPREAD NORTHEAST INTO WESTERN MISSOURI. STORMS MAY TEND TO DIMINISH TOWARD SUNSET. HOWEVER...WEAK ISENTROPIC LIFT MAY REGENERATE OR MAINTAIN CONVECTION ACROSS NORTHERN MISSOURI TONIGHT WITH MUCAPES AROUND 2000 J/KG. ALTHOUGH SHEAR WILL BE WEAK...A FEW STORMS MAY PRODUCE SMALL HAIL...GUSTY WINDS AND LOCALLY HEAVY RAINFALL. THE ISENTROPIC LIFT WILL END ACROSS NORTHERN MISSOURI THURSDAY MORNING WITH A MID LEVEL CAP SPREADING EAST INTO MISSOURI AS THE UPPER RIDGE BUILDS INTO THE PLAINS. THIS SHOULD PRECLUDE ADDITIONAL CONVECTION THROUGH AT LEAST FRIDAY. OTHERWISE...TEMPERATURES WILL CONTINUE TO WARM THROUGH FRIDAY WITH HEAT INDICES APPROACHING 100 DEGREES ON FRIDAY. DB MEDIUM RANGE (SAT-WED)... DEVELOPING MID-ATLANTIC BLOCKING WILL ALLOW THE SYNOPTIC FLOW PATTERN TO SLOW SIGNIFICANTLY OVER MUCH OF THE CONUS AS WE MOVE INTO AND THROUGH THE MEDIUM RANGE FORECAST. LONG RANGE MODELS REMAIN IN REASONABLE AGREEMENT ALLOWING A SUMMERLIKE UPR RIDGE TO DEVELOP OVER THE CONUS. CONDITIONS UNDER THIS RIDGE WILL BE TYPICAL TO THOSE OF JULY...WITH THE 588 DM RIDGE SUPPORTING UPR 80S TO LOWER 90S EACH AFTERNOON. A HIGHER SPIKE IN TEMPERATURES WILL BE PREVENTED BY THE RETURN OF RATHER OPPRESSIVE HUMIDITY VALUES AS DEWPOINTS CLIMB INTO THE UPPER 60S TO 70S EACH AFTERNOON THANKS IN PART TO INCREASING EVAPOTRANSPIRATION. HEAT INDEX READINGS MAY CLIMB INTO THE MIDDLE TO UPR 90S. REGARDING PRECIPITATION CHANCES...FORECAST SOUNDINGS CONTINUE TO SUGGEST MODEST CAPPING WHICH SHOULD PREVENT PRECIPITATION FOR MUCH OF THE AREA INTO NEXT WEEK. HOWEVER THE DEGREE OF SHORTWAVE ENERGY TRAPPED UNDER THE RIDGE...TYPICALLY A POOR FORECAST FOR MEDIUM RANGE MODELS...IS EXPECTED TO VARY FROM MODEL RUN TO MODEL RUN. ANY SHORTWAVE TRAPPED UNDER THE RIDGE GIVEN THE WEAK FLOW COULD PRODUCE SCT DIURNAL TSRA BY NEXT WEEK. DUX && .AVIATION... FOR THE 18Z TAFS...A WEAK WARM FRONT WHICH IS ALSO MARKS THE BETTER LOW LEVEL MOISTURE RETURN...WAS TRIGGERING SCATTERED SHOWERS AND THUNDERSTORMS IN NORTHEASTERN KANSAS. THE STORMS WERE LIFTING SLOWLY NORTHEAST. ALTHOUGH SHEAR IS QUITE WEAK...THE INSTABILITY AXIS WILL SHIFT SLOWLY EAST TOWARD THE TERMINALS LATE THIS AFTERNOON WITH A FEW STORMS POSSIBLY CLIPPING THE TERMINALS LATE THIS AFTERNOON AND EARLY THIS EVENING. LATER TONIGHT...THE FOCUS SHOULD BE TO THE NORTH AND EAST OF THE TERMINALS AS THE WARM ADVECTION AHEAD OF THE WARM FRONT SHIFTS NORTH. OTHERWISE...VFR CONDITIONS ARE EXPECTED THROUGH THE PERIOD. DB && .EAX WATCHES/WARNINGS/ADVISORIES... MO...NONE. KS...NONE. &&
Hazardous weather outlook, Jun 1, 12:57 PM CDT, 5 hours 16 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO 1257 PM CDT WED JUN 1 2011 KSZ025-057-060-102>105-MOZ001>008-011>017-020>025-028>033-037>040- 043>046-053-054-021215- ATCHISON KS-MIAMI-LINN KS-DONIPHAN-LEAVENWORTH-WYANDOTTE-JOHNSON KS- ATCHISON MO-NODAWAY-WORTH-GENTRY-HARRISON-MERCER-PUTNAM-SCHUYLER- HOLT-ANDREW-DE KALB-DAVIESS-GRUNDY-SULLIVAN-ADAIR-BUCHANAN-CLINTON- CALDWELL-LIVINGSTON-LINN MO-MACON-PLATTE-CLAY-RAY-CARROLL-CHARITON- RANDOLPH-JACKSON-LAFAYETTE-SALINE-HOWARD-CASS-JOHNSON MO-PETTIS- COOPER-BATES-HENRY- 1257 PM CDT WED JUN 1 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHWEST...NORTH CENTRAL AND WEST CENTRAL MISSOURI...AS WELL AS EXTREME EASTERN KANSAS. .DAY ONE...THIS AFTERNOON AND TONIGHT SCATTERED THUNDERSTORMS WERE DEVELOPING IN EASTERN KANSAS ALONG A WEAK WARM FRONT. THESE STORMS WILL SHIFT SLOWLY NORTHEAST AND MAY IMPACT AREAS WEST OF A LINE FROM ST JOSEPH TO KANSAS CITY TO SEDALIA BY LATE AFTERNOON AND EARLY THIS EVENING. THE STORMS ARE NOT EXPECTED TO BE SEVERE...BUT MAY PRODUCE SMALL HAIL AND GUSTY WINDS. BY LATE THIS EVENING...THE SCATTERED THUNDERSTORMS WILL SHIFT INTO NORTHERN MISSOURI...MAINLY TO THE NORTH OF INTERSTATE 70. DUE TO WEAK SHEAR AND MODEST INSTABILITY...THE STORMS ARE NOT EXPECTED TO BE SEVERE. HOWEVER...A FEW STORMS MAY PRODUCE SMALL HAIL AND GUSTY WINDS. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY A FEW THUNDERSTORMS MAY LINGER IN NORTH CENTRAL MISSOURI THURSDAY MORNING. THE STORMS ARE NOT EXPECTED TO BE SEVERE. FOR THURSDAY INTO EARLY NEXT WEEK...TEMPERATURES WILL BEGIN TO CLIMB BACK INTO THE UPPER 80S AND LOWER 90S WITH HEAT INDICES RISING INTO THE MIDDLE AND UPPER 90S. ISOLATED THUNDERSTORMS ARE ALSO POSSIBLE THIS WEEKEND AND EARLY NEXT WEEK. THE STORMS ARE NOT EXPECTED TO BE SEVERE. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED. DB
In the hours before
Special weather statement, Jun 1, 3:56 PM CDT, 2 hours 17 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO 356 PM CDT WED JUN 1 2011 KSZ060-012145- LINN KS- 356 PM CDT WED JUN 1 2011 ...SIGNIFICANT WEATHER ADVISORY FOR CENTRAL LINN COUNTY IN EAST CENTRAL KANSAS UNTIL 445 PM CDT... AT 353 PM CDT...THE PUBLIC REPORTED A STRONG THUNDERSTORM 8 MILES SOUTHEAST OF PARKER...OR 8 MILES NORTHWEST OF MOUND CITY...MOVING EAST AT 5 MPH. HAIL UP TO THE SIZE OF PENNIES AND WIND GUSTS UP TO 50 MPH ARE EXPECTED WITH THIS STORM. LOCATIONS NEAR THE PATH OF THIS STORM INCLUDE... MAINLY RURAL AREAS OF CENTRAL LINN COUNTY. LAT...LON 3836 9481 3817 9479 3817 9500 3833 9501 TIME...MOT...LOC 2056Z 263DEG 4KT 3824 9490 DEROCHE
Special weather statement, Jun 1, 4:54 PM CDT, 1 hour 19 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
454 PM CDT WED JUN 1 2011
MOZ053-012230-
BATES MO-
454 PM CDT WED JUN 1 2011
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHWESTERN BATES COUNTY UNTIL
530 PM CDT...
AT 449 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM NEAR HUME...OR 11 MILES SOUTHEAST OF
PLEASANTON...MOVING NORTHEAST AT 15 MPH.
HAIL UP TO THE SIZE OF NICKELS AND WIND GUSTS UP TO 50 MPH ARE
EXPECTED WITH THIS STORM...ALONG WITH HEAVY RAIN.
LOCATIONS NEAR THE PATH OF THIS STORM INCLUDE...
HUME.
THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND
TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS... FOR ADDITIONAL
INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.
TORRENTIAL RAIN...WHICH MAY FLOOD LOW LYING AREAS SUCH AS DITCHES AND
UNDERPASSES...IS ALSO LIKELY. DO NOT DRIVE YOUR VEHICLE ON A FLOODED
ROADWAY.
LAT...LON 3806 9451 3806 9461 3809 9462 3815 9457
3807 9442 3805 9447 3805 9451
TIME...MOT...LOC 2154Z 223DEG 11KT 3805 9458
DEROCHESpecial weather statement, Jun 1, 5:02 PM CDT, 1 hour 11 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
502 PM CDT WED JUN 1 2011
KSZ057-060-012230-
LINN KS-MIAMI KS-
502 PM CDT WED JUN 1 2011
...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN LINN AND
SOUTHWESTERN MIAMI COUNTIES IN EAST CENTRAL KANSAS UNTIL 530 PM
CDT...
AT 458 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM NEAR PARKER...OR 11 MILES SOUTH OF OSAWATOMIE...
MOVING NORTHEAST AT 15 MPH.
HAIL UP TO THE SIZE OF NICKELS AND WIND GUSTS UP TO 50 MPH ARE
EXPECTED WITH THIS STORM...ALONG WITH HEAVY RAIN.
LOCATIONS NEAR THE PATH OF THIS STORM INCLUDE...
BEAGLE.
THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND
TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS... FOR ADDITIONAL
INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.
TORRENTIAL RAIN...WHICH MAY FLOOD LOW LYING AREAS SUCH AS DITCHES AND
UNDERPASSES...IS ALSO LIKELY. DO NOT DRIVE YOUR VEHICLE ON A FLOODED
ROADWAY.
LAT...LON 3835 9507 3837 9507 3848 9501 3839 9484
3831 9499
TIME...MOT...LOC 2202Z 218DEG 12KT 3836 9500
DEROCHESpecial weather statement, Jun 1, 5:18 PM CDT, 55 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO 518 PM CDT WED JUN 1 2011 KSZ060-012245- LINN KS- 518 PM CDT WED JUN 1 2011 ...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN LINN COUNTY IN EAST CENTRAL KANSAS UNTIL 545 PM CDT... AT 513 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM NEAR LA CYGNE...MOVING NORTHEAST AT 10 MPH. HAIL UP TO THE SIZE OF NICKELS AND WIND GUSTS UP TO 50 MPH ARE EXPECTED WITH THIS STORM...ALONG WITH HEAVY RAIN. LOCATIONS NEAR THE PATH OF THIS STORM INCLUDE... LA CYGNE. THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS... FOR ADDITIONAL INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE. TORRENTIAL RAIN...WHICH MAY FLOOD LOW LYING AREAS SUCH AS DITCHES AND UNDERPASSES...IS ALSO LIKELY. DO NOT DRIVE YOUR VEHICLE ON A FLOODED ROADWAY. LAT...LON 3839 9479 3834 9461 3824 9473 3826 9482 TIME...MOT...LOC 2219Z 203DEG 8KT 3830 9475 DEROCHE
Local storm report, Jun 1, 5:30 PM CDT, 43 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
530 PM CDT WED JUN 01 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0528 PM HAIL 1 E LA CYGNE 38.35N 94.74W
06/01/2011 E1.25 INCH LINN KS EMERGENCY MNGR
MOSTLY PEA SIZED...WITH A FEW WALNUT SIZED STONES
&&
ABAILEYSpecial weather statement, Jun 1, 6:13 PM CDT, 0 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
613 PM CDT WED JUN 1 2011
KSZ025-012345-
ATCHISON KS-
613 PM CDT WED JUN 1 2011
...SIGNIFICANT WEATHER ADVISORY FOR WESTERN ATCHISON COUNTY UNTIL 645
PM CDT...
AT 607 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM NEAR NETAWAKA...OR 22 MILES NORTHWEST OF
NORTONVILLE...MOVING EAST AT 25 MPH.
HAIL UP TO THE SIZE OF NICKELS AND WIND GUSTS UP TO 50 MPH ARE
EXPECTED WITH THIS STORM.
LOCATIONS NEAR THE PATH OF THIS STORM INCLUDE...
MUSCOTAH...EFFINGHAM AND ARRINGTON.
THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND
TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS... FOR ADDITIONAL
INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.
LAT...LON 3944 9557 3956 9558 3958 9557 3964 9557
3962 9530 3942 9536 3942 9557 3942 9558
TIME...MOT...LOC 2312Z 280DEG 32KT 3955 9564
DEROCHEThe office that day
Everything else NWS Kansas City, MO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 1, 4:54 PM CDT | Special Weather Statement | EAX | Bates | 36 min |
| Jun 1, 5:59 PM CDT | Areal Flood Advisory | EAX | Bates | 3 hr |
| Jun 1, 3:07 PM CDT | Special Weather Statement | EAX | Linn | 38 min |
| Jun 1, 3:56 PM CDT | Special Weather Statement | EAX | Linn | 49 min |
| Jun 1, 3:58 PM CDT | Areal Flood Advisory | EAX | Linn | 4 hr |
| Jun 1, 4:43 PM CDT | Flash Flood Warning | EAX | Linn | 3 hr |
| Jun 1, 5:02 PM CDT | Special Weather Statement | EAX | Miami | 28 min |
| Jun 1, 5:18 PM CDT | Special Weather Statement | EAX | Linn | 27 min |
| Jun 1, 6:59 PM CDT | Special Weather Statement | EAX | Johnson | 31 min |
Nearby
Special Weather Statements in Kansas, 2011Every special weather statement in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.